Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 84, NWS Louisville, KY

June 13, 2008Breckinridge County, Grayson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 13, 2008, 12:53 PM CDT for Breckinridge County, Grayson County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2008, 12:53 PM CDT (17:53 UTC)
Expired
Jun 13, 2008, 1:30 PM CDT
In force
37 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Breckinridge County, KY, Grayson County, KY

The radar

The Louisville radar (KLVX), 66 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 12:48 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 907 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
907 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 131754
SVRLMK
KYC027-085-131830-
/O.NEW.KLMK.SV.W.0084.080613T1753Z-080613T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1253 PM CDT FRI JUN 13 2008

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 130 PM CDT...

* AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND     
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19      
  MILES SOUTH OF HARDINSBURG...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTHEAST OF HARDINSBURG BY 125 PM CDT...

TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE A BURST 
OF DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINS...AND FREQUENT 
LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW SPOTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTH CENTRAL INDIANA AND NORTHERN KENTUCKY.

LAT...LON 3753 8667 3757 8664 3755 8661 3756 8659
      3760 8663 3779 8647 3761 8627 3760 8629
      3760 8625 3752 8617 3740 8661
TIME...MOT...LOC 1753Z 228DEG 25KT 3753 8656

$$

AL
2 follow-up statements
000 
WWUS53 KLMK 131813
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
212 PM EDT FRI JUN 13 2008

KYC027-085-131830-
/O.CON.KLMK.SV.W.0084.000000T0000Z-080613T1830Z/
BRECKINRIDGE KY-GRAYSON KY-
112 PM CDT FRI JUN 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHERN GRAYSON AND SOUTHERN BRECKINRIDGE COUNTIES...

AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR MCDANIELS...MOVING NORTHEAST AT 35 MPH.

IN ADDITION...TORRENTIAL RAINFALL IS OCCURING WITH THIS STORM WHICH 
WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTH CENTRAL INDIANA AND NORTHERN KENTUCKY.

LAT...LON 3744 8649 3753 8658 3763 8660 3779 8647
      3762 8628 3760 8629 3758 8623 3752 8617
TIME...MOT...LOC 1812Z 230DEG 29KT 3763 8640

$$

AL
000 
WWUS53 KLMK 131832
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
232 PM EDT FRI JUN 13 2008

KYC027-085-131842-
/O.EXP.KLMK.SV.W.0084.000000T0000Z-080613T1830Z/
BRECKINRIDGE KY-GRAYSON KY-
132 PM CDT FRI JUN 13 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRAYSON AND SOUTHERN
BRECKINRIDGE COUNTIES EXPIRED AT 130 PM CDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DEADLY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTH CENTRAL INDIANA AND NORTHERN KENTUCKY.

LAT...LON 3744 8649 3753 8658 3763 8660 3779 8647
      3762 8628 3760 8629 3758 8623 3752 8617
TIME...MOT...LOC 1813Z 230DEG 29KT 3763 8639

$$

AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:04 PM CDT, 49 minutes earlier.

Area forecast discussion, Jun 13, 12:04 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
104 PM EDT FRI JUN 13 2008

.SHORT TERM UPDATE (THIS AFTERNOON)...

VERY MOIST ATMOSPHERE IS IN PLACE THIS MORNING...ESPECIALLY ACROSS
WRN PART OF FCST AREA. 12Z NASHVILLE SOUNDING SHOWED 1.8 INCH PRECIP
WATER VALUES...WITH LOWER VALUES OVER ERN AREAS. ALREADY...AXIS OF
CONVECTION IS ACTIVE OVER SWRN IN INTO NWRN KY WHICH LOCALLY HEAVY
RAINFALL. SFC BASED LI VALUES ARE ALREADY -1 TO -4.

WITH LITTLE OR NO CAP WITH PRIMARY MOISTURE AXIS...NUMEROUS
ADDITIONAL TSTMS SHOULD DEVELOP THIS AFTERNOON OVER WRN AND CNTRL
PARTS OF FCST AREA...ESPECIALLY ALONG AND EAST OF CURRENT AXIS OF
CONVECTION WHERE DIFFERENTIAL HEATING AND OUTFLOW BOUNDARIES FROM
CURRENT TSTMS WILL COMBINE TO FORCE NUMEROUS UPDRAFTS. WITH DEEP-
LAYERED MOISTURE AND ONLY MODEST WIND SHEAR THIS AFTERNOON...STORMS
WILL BE VERY EFFICIENT IN PRODUCING HEAVY RAINFALL WITH OVER AN INCH
POSSIBLE IN 30 MINUTES WITHIN SLOWER MOVING OR MERGING CELLS.
ISOLATED PULSE SVR STORMS ARE ALSO POSSIBLE...MAINLY EAST OF CURRENT
ACTIVITY WHERE LOW-TO-MID LEVEL LAPSE RATES COULD FACILITATE
ISOLATED DAMAGING MICROBURST WINDS AND/OR HAIL IN THE STRONGEST
CELLS. ACTIVITY OVER ERN FCST AREA (BLUEGRASS) MAY BE A BIT SLOWER
TO DEVELOP GIVEN AN INITIALLY SLIGHTLY DRIER AIR MASS BUT SCT TO
NUMEROUS CELLS EXPECTED THERE BY LATER THIS AFTERNOON AS MOISTURE
AXIS SLIDES EWD. MAX TEMPS THIS AFTERNOON LOWERED A BIT OVER WRN
AREAS DUE TO MORE CLOUD COVER.

NO MAJOR CHANGES MADE TO TONIGHTS FCST AT THIS TIME. EXPECT
ADDITIONAL TSTMS TO DEVELOP ALONG LEADING EDGE OUTFLOW OF CURRENT
MCS OVER MID MS VALLEY...WITH THIS NEW CONVECTION ROLLING EWD LATER
TONIGHT ACROSS OUR AREA. WIND FIELDS BECOME A LITTLE MORE ROBUST SO
SMALL SCALE BOWING SEGMENTS CANNOT BE RULED OUT.

&&

.PREVIOUS DISCUSSIONS...

EARLY MORNING UPDATE...

DOING AN EARLY MORNING UPDATE TO INCREASE POPS OVER THE WEST...STILL
KEEPING THE BLUEGRASS DRY THROUGH MIDDAY. ALSO INCREASED POPS THIS
AFTERNOON SO THAT FAR WRN COUNTIES WOULD HAVE LIKELY POPS.
CONVECTION BLOWING UP AROUND EVANSVILLE CURRENTLY ALONG A
CONVERGENCE AXIS...HOWEVER THE STORM MOTION IS MORE NORTH THAN EAST
SO IT MAY BE A WHILE BEFORE IT REACHES OUR WRN CWA.

SO FAR...THE STORMS ARE BEHAVING BUT LATER THIS MORNING INTO THE
AFTERNOON...A STORM OR TWO MAY PRODUCE A FEW DAMAGING WET
MICROBURSTS. THIS IS ALREADY INDICATED IN THE HWO SO NO UPDATE
NEEDED THERE.

EVERYTHING ELSE ON TRACK. UPDATE OUT SOON.

LONG TERM (SATURDAY THROUGH THURSDAY)...

AT THE START OF THE LONGER TERM...THE UPPER AIR PATTERN IS IN THE
PROCESS OF SHIFTING TO ONE OF A TROUGH OVER THE EASTERN PART OF THE
U.S. THIS WILL KEEP THE LOWER OHIO VALLEY IN WEST TO NORTHWEST FLOW
FOR MUCH OF THE LONGER TERM.

SATURDAY THROUGH SUNDAY...

SATURDAY MORNING THE COLD FRONT WILL BE PUSHING ACROSS THE FORECAST
AREA WITH SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT AND
A FEW SHOWERS/THUNDERSTORMS LINGERING BEHIND THE FRONT. WILL KEEP
LIKELY POPS ACROSS THE SOUTHEAST SECTIONS AND LOW POPS BEHIND THE
FRONT. MODEL CONSENSUS PUTS THE FRONT JUST SOUTH OF THE OHIO RIVER
AT 12Z. THE FRONT WILL CONTINUE TO TRACK EAST DURING THE MORNING
WITH RAIN ENDING ACROSS THE NORTH AND CENTRAL SECTIONS. WILL KEEP
LOWER CHANCE OF SHOWERS OVER THE SOUTHEAST THROUGH THE AFTERNOON.

COOLER AND DRIER AIR BEHIND THE FRONT WILL BRING DECREASING CLOUDS
TO THE AREA SATURDAY NIGHT AND SUNDAY. TEMPERATURES WILL COOL BEHIND
THE FRONT WITH CLOUDS KEEPING HIGHS IN THE LOWER AND MID 80S
SATURDAY. PLENTY OF SUNSHINE ON SUNDAY WILL BOOST TEMPERATURES INTO
THE UPPER 80S AS HIGH PRESSURE SETTLES OVER THE LOWER OHIO VALLEY.

SUNDAY NIGHT THROUGH MONDAY NIGHT...

A SHORT WAVE MOVING THROUGH THE NORTHWEST FLOW WILL BRING A SECOND
COLD FRONT SOUTHEAST INTO THE AREA ON MONDAY.  THIS FRONT IS
STRONGER THAN THE FIRST WITH COLDER AIR BEHIND IT...BUT MOISTURE IS
MORE LIMITED AND IT HAS LESS UPPER JET SUPPORT. MODELS INDICATE THE
AIR BECOMING UNSTABLE SO WILL INCLUDE THUNDER. SCATTERED SHOWERS/
THUNDERSTORMS COULD REACH THE NORTHERN PARTS OF THE FA LATE SUNDAY
NIGHT WITH SCATTERED SHOWERS/THUNDERSTORMS ON MONDAY. THE FRONT AND
PRECIPITATION SHOULD EXIT THE AREA MONDAY EVENING. LINGERING SHOWERS
WILL EXIT THE AREA BEFORE MORNING.

TUESDAY THROUGH THURSDAY...

HIGH PRESSURE BUILDS INTO THE AREA FOR THE REST OF THE PERIOD WITH
DRY WEATHER AND COOLER TEMPERATURES AS A CANADIAN HIGH SETTLES INTO
THE AREA.

&&

.AVIATION (18Z TAFS)...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE DEVELOPING ALONG A RESIDUAL
OUTFLOW BOUNDARY WEST OF A LINE FROM IND TO BWG. AMPLE GULF MOISTURE
WILL HELP INCREASE THE COVERAGE OF THESE STORMS SO WILL BE INSERTING
TSRA INTO BWG AND SDF TAFS NOW. STILL THINK IT WILL BE A FEW HOURS
BEFORE ANYTHING OCCURS AT THE LEX TERMINAL BUT WILL AT LEAST HAVE
VCSH OR VCTS THERE AS WELL. ANY STORM WOULD PRODUCE 1-2SM VSBYS WITH
GUSTY WINDS TO 30 KTS OR MORE BUT WILL NOT INCLUDE IN THE
TAFS/TEMPOS.

OFF AND ON SHOWERS/STORMS WILL CONTINUE THROUGH THE EVENING AND
OVERNIGHT HOURS AS A COLD FRONT APPROACHES FROM THE WEST. PRECIP MAY
END AS EARLY AS 12Z SATURDAY AT BWG AND SDF...BUT WILL CONTINUE AT
LEX THEREAFTER.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM UPDATE......TWF
EARLY MORNING UPDATE...AL
LONG TERM..............MBS
AVIATION...............AL
Hazardous weather outlook, Jun 13, 10:45 AM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1145 AM EDT FRI JUN 13 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-140830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1145 AM EDT (1045 AM CDT) FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP BY
AFTERNOON. THESE STORMS WILL BE HEAVY RAIN PRODUCERS WITH FREQUENT
CLOUD TO GROUND LIGHTNING. A FEW STORMS OF THESE COULD PRODUCE BRIEF
DAMAGING WINDS AND HAIL AS WELL.

MORE NUMEROUS STORMS ARE EXPECTED AFTER MIDNIGHT. IN ADDITION TO THE
HEAVY RAIN AND LIGHTNING THREATS...SOME STORMS COULD PRODUCE WIND
DAMAGE...ESPECIALLY ACROSS SOUTH CENTRAL INDIANA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS WILL CONTINUE INTO SATURDAY WITH
THUNDERSTORMS ENDING FROM THE NORTHWEST AS A COLD FRONT CROSSES THE
AREA. GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN
THREATS.

SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE LATE SUNDAY NIGHT
THROUGH MONDAY NIGHT AS A SECOND COLD FRONT MOVES ACROSS THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND TONIGHT.

DK/MBS/AL

In the hours before

Special weather statement, Jun 13, 10:59 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1159 AM EDT FRI JUN 13 2008

INZ076-077-083-084-089-KYZ023>026-131645-
BRECKINRIDGE-CRAWFORD-DUBOIS-HANCOCK-MEADE-OHIO-ORANGE-PERRY-
WASHINGTON-
1159 AM EDT FRI JUN 13 2008

...STRONG THUNDERSTORMS PRODUCING HEAVY RAINFALL...

AT 1157 AM EDT/1057 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A LINE OF STRONG THUNDERSTORMS FROM PAOLI INDIANA TO
HANCOCK COUNTY KENTUCKY...MOVING NORTHEAST AT 32 MPH.

FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF
AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 MPH ARE EXPECTED
WITH THESE STORMS.

THESE STORMS WILL AFFECT SOUTH-CENTRAL INDIANA AND NORTH CENTRAL
KENTUCKY WEST OF INTERSTATE 65 OVER THE NEXT HOUR.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

AL
Special weather statement, Jun 13, 11:44 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1244 PM EDT FRI JUN 13 2008

INZ076-077-084-089>092-KYZ023>027-131745-
BRECKINRIDGE-CLARK-CRAWFORD-FLOYD-GRAYSON-HANCOCK-HARRISON-MEADE-
OHIO-ORANGE-PERRY-WASHINGTON-
1244 PM EDT FRI JUN 13 2008

...STRONG THUNDERSTORMS PRODUCING TORRENTIAL RAINS...

AT 1241 PM EDT/1141 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
WEST OF SALEM TO 14 MILES NORTHWEST OF BRANDENBURG TO 9 MILES
NORTHEAST OF HARTFORD...OR ALONG A LINE EXTENDING FROM 21 MILES
SOUTHEAST OF BEDFORD TO 36 MILES WEST OF LOUISVILLE TO 25 MILES
NORTHEAST OF CENTRAL CITY...AND MOVING NORTHEAST AT 31 MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH
RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES
TO LESS THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 MPH
ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL AFFECT THE TOWNS OF HARDINSBURG...CORYDON...
BRANDENBURG...ENGLISH AND SURROUNDING COMMUNITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS LINE OF STORMS. EXPECT
PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND
TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

AL
Special weather statement, Jun 13, 12:49 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
149 PM EDT FRI JUN 13 2008

INZ077>079-090>092-KYZ024-025-027>033-053-061>063-071-074-131845-
BARREN-BRECKINRIDGE-BULLITT-BUTLER-CLARK-EDMONSON-FLOYD-GRAYSON-
HARDIN-HARRISON-HART-HENRY-JEFFERSON-LARUE-MEADE-OLDHAM-SCOTT-
TRIMBLE-WARREN-WASHINGTON-
149 PM EDT FRI JUN 13 2008

...STRONG THUNDERSTORMS ARE MOVING THROUGH SOUTHERN INDIANA AND
CENTRAL KENTUCKY...

AT 145 PM EDT/1245 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF VERNON TO 7 MILES NORTHEAST OF BRANDENBURG TO 7 MILES
SOUTH OF BOWLING GREEN...OR ALONG A LINE EXTENDING FROM 21 MILES EAST
OF SEYMOUR TO 22 MILES SOUTHWEST OF LOUISVILLE TO 7 MILES SOUTH OF
BOWLING GREEN...AND MOVING EAST AT 26 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH... ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR BROWNSVILLE BY 1255 PM CDT.
  NEAR NEW ALBANY BY 200 PM EDT.
  NEAR WEST POINT BY 205 PM EDT.
  NEAR VALLEY STATION BY 210 PM EDT.
  NEAR JEFFERSONVILLE BY 215 PM EDT.
  NEAR MADISON BY 220 PM EDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

CMC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:28 PM CDTSevere Thunderstorm WarningLMKHancock32 min
Jun 13, 3:33 PM CDTSevere Thunderstorm WarningLMKFayette, Jessamine27 min
Jun 13, 3:55 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock35 min
Jun 13, 3:59 PM CDTSevere Thunderstorm WarningLMKBourbon, Fayette31 min
Jun 13, 4:05 PM CDTSevere Thunderstorm WarningLMKEdmonson, Hart25 min
Jun 13, 4:22 PM CDTSevere Thunderstorm WarningLMKBreckinridge23 min
Jun 13, 4:32 PM CDTSevere Thunderstorm WarningLMKGreen, Hart, Metcalfe43 min
Jun 13, 4:50 PM CDTAreal Flood AdvisoryLMKButler, Hancock, Logan, Ohio6 hr
Jun 13, 5:22 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Ohio37 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.